MAUDE Adverse Event Report: COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; CATHETER, BILIARY, DIAGNOSTIC

COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; CATHETER, BILIARY, DIAGNOSTIC
Catalog Number PXB35-10-37-080
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: two cine images were received with the initial reported event.The images are of two stent stents in the superior vena cava with a guidewire running through one of the stents.The stents appear to be in two different branches of the vena cava.In the second image the stent with the guidewire appears to be in the foreground of the second stent.The two cine images do not show the non-deployed visi-pro stent dislodged within the 7fr sheath.The visi-pro balloon-expandable stent system was also received for evaluation.The visi-pro stent was received loose within the shelf carton and not attached to the visi-pro delivery system.The stent appeared bent, stretched, one end is longitudinally compressed, and one strut radiopaque marker hoop on the other end of the stent is bent outward.The visi-pro balloon chamber exhibited witness marks of a crimped stent and was in a pre-inflation profile, (e.G.Tightly wrapped and winged).Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician was attempting to use a visi-pro balloon expandable stent to treat a slightly tortuous 60 mm mid-left superior vena cava (svc) lesion.The device was removed from its packaging and inspected with no issues noted.It was reported that the stent was prepped per the ifu and a non-mdt guidewire was used.Embolic protection was not used.It was reported that two ¿kissing stents¿ were deployed in the svc one day prior to this procedure - a protege 12 x 60 self-expanding stent from the left svc and a 9x60 protege self-expanding stent from the right svc.The 12x60 protege stent was reportedly occluded due to the formation of a clot.It was reported that physician decided to use a visi-pro balloon-expandable stent to keep the vessel open.The visi-pro stent was unable to cross through the previously deployed 12x60 protege stent.Upon attempting to remove this stent, difficulty was experienced causing the stent to come off the balloon inside the 7 fr sheath.The physician was successful in removing the sheath and the dislodged stent together.The physician then used another visi-pro balloon expandable stent to complete the procedure.No patient injury was reported.

Brand Name
VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key6837223
Report Number2183870-2017-00365
Device Sequence Number13671271
Product Code FGE
UDI-Device Identifier00821684036662
UDI-Public00821684036662
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K061566
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2019
Device Catalogue NumberPXB35-10-37-080
Device Lot NumberA368928
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2017
Initial Report FDA Received Date09/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR